Journal article

Barycenter and maximum likelihood

  • Flüge, Ruedi Department of Mathematics, University of Fribourg, Switzerland
  • Ruh, Ernst A. Department of Mathematics, University of Fribourg, Switzerland
    12.12.2006
Published in:
  • Differential Geometry and its Applications. - 2006, vol. 24, no. 6, p. 660-669
English We refine recent existence and uniqueness results, for the barycenter of points at infinity of Hadamard manifolds, to measures on the sphere at infinity of symmetric spaces of non compact type and, more specifically, to measures concentrated on single orbits. The barycenter will be interpreted as the maximum likelihood estimate (MLE) of generalized Cauchy distributions on Furstenberg boundaries. As a spin-off, a new proof of the general Knight–Meyer characterization theorem will be given.
Faculty
Faculté des sciences
Department
Département de Mathématiques
Language
  • English
Classification
Mathematics
License
License undefined
Identifiers
Persistent URL
https://folia.unifr.ch/unifr/documents/300348
Statistics

Document views: 14 File downloads:
  • ruh_bml.pdf: 2